Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 21, 2020, 11:37 PM EDT for Gloucester County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 11:37 PM EDT (03:37 UTC)
- Expired
- Jul 22, 2020, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Gloucester County, VA
The radar
The Norfolk radar (KAKQ), 65 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3628 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WGUS51 KAKQ 220337
FFWAKQ
VAC073-220630-
/O.NEW.KAKQ.FF.W.0013.200722T0337Z-200722T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1137 PM EDT Tue Jul 21 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northwestern Gloucester County in southeastern Virginia...
* Until 230 AM EDT.
* At 1137 PM EDT, gauge reports indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Ark and Pinero.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3751 7662 3750 7663 3748 7664 3745 7665
3744 7665 3743 7664 3742 7661 3742 7659
3743 7658 3744 7656 3746 7656 3749 7653
3751 7653 3753 7654 3753 7657
FLASH FLOOD...GAUGE INDICATED
$$
Brown1 follow-up statement
311
WGUS71 KAKQ 220621
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
221 AM EDT Wed Jul 22 2020
VAC073-220631-
/O.EXP.KAKQ.FF.W.0013.000000T0000Z-200722T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gloucester VA-
221 AM EDT Wed Jul 22 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT EARLY THIS MORNING
FOR NORTHWESTERN GLOUCESTER COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 3751 7662 3750 7663 3748 7664 3745 7665
3744 7665 3743 7664 3742 7661 3742 7659
3743 7658 3744 7656 3746 7656 3749 7653
3751 7653 3753 7654 3753 7657
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:17 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 9:17 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
917 PM EDT Tue Jul 21 2020
.SYNOPSIS...
Hot and humid conditions will remain in place through Thursday
with scattered thunderstorms each afternoon and evening. A weak
cold front will approach from the northwest late Thursday, and
be slow to cross the region into the early Saturday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 915 PM EDT Tuesday...
FYI...record high of 102 at ORF today. See CLIORF for details.
Latest MSAS shows a weak frontal boundary draped across the Potomac
River to near WAL while a weak sfc trof extends south across the
Piedmont. SCT convection developed along these 2 features over the
past svrl hrs. Some strong storms were observed but no reports of
damage received through this writing. Hvy downpours, gusts 40-50 mph,
small hail/fqt lightning were all noted.
High res data shows this activity continuing for another few hrs
before weakening/dissipating by 06Z. Will keep chc PoPs going most
areas thru then. Some ptchy fog psbl in areas that did get rain,
but not widespread enough to include in the overnite forecast.
Warm/humid with lows in the 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 200 PM EDT Tuesday...
The initial boundary now near the nrn portion of the FA dissipates
Wed and the FA will have deep layered SW flow and another day
of hot wx. PoPs back off a bit Wed (w/ poss exception to the far
NW late) and temperatures/humidity will once again be high.
Otw...partly sunny w/ highs ranging through the 90s (heat indices
back to around 102-109F). Convection may linger N and NW into
the overnight hours Wed night. Otw...partly cloudy w/ lows mainly
in the m-u70s.
Some cooling aloft by Thu as an upper trough begins its push
into the NE/mid-Atlantic region. Another hot/humid day is
anticipated but w/ increased clouds (esp N and W) and PoPs (all
areas - late SE). Highs Thu in the l-m90s with some upper 90s
poss SE VA-NE NC.
Have extended current heat advisory through Wed and will most
likely need an additional heat advisory headline Thu (namely for
ern/SE VA and NE NC).
A cold front will slowly push SE across the FA Thu night through
Friday...ending the current heatwave for good. Will have VRB
clouds-mostly cloudy conditions w/ high PoPs for SHRAs/tstms
(50-60%). Lows Thu night in the l-m70s...except u70s in the
urban areas of SE VA. Highs Fri in the u80s-around 90F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 140 PM EDT Tuesday...
Trough aloft INVOF NE CONUS/mid-Atlantic regions Fri night into
Sat dampens out/shifts out the ENE late in the weekend w/ the
heat ridge expanding back E into the local area. Remnants of a
frontal boundary will linger INVOF SE VA into NE NC (Sat)...otw
weak sfc hi pres to the NNE of FA will extend sufficiently S to
provide near seasonable conditions. By Sun into Mon...sfc hi
pres becomes situated E of the SE CONUS coast resulting in winds
becoming SW and a return to the higher heat/humidity (while
PoPs stay blo 20%). By Tue...the next cold front will attempt to
cross the FA...still hot but w/ a bit higher PoPs.
Lows Fri night from the u60s-l70s...except m70s in the metro
areas in SE VA. Highs Sat in the m-u80s at the coast...and
u80s-around 90F inland. Lows Sat night mainly 70-75F. Highs Sun
in the u80s right at the immediate coast to the l90s elsewhere.
Lows Sunday night in the l-m70s. Highs Mon/Tue mainly in the
m-u90s.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
As of 715 PM EDT Tuesday...
Per current radar trends, VCTS at RIC/ORF/PHF for the next few hrs
before the models show most convection dissipating due to loss of
heating. OTW, VFR conditions thru the period with SCT-BKN CU dvlpng
once again Wed aftrn. Could be some ptchy ground fog tonite in areas
that get rain, but not widespread enough to include in forecast attm.
SSW winds aob 10 kts.
OUTLOOK...
A weak cold front late Thu-Fri could bring somewhat higher coverage
of storms. Sfc hi pres builds N of the local area Sat...however at
least ISOLD SHRAs/tstms will still be poss NC. Lower pcpn chances
are expected over the entire area Sun.
&&
.MARINE...
As of 140 PM EDT Tuesday...
No marine headlines expected through the end of the week. A weak and
nearly stationary boundary is over the northern waters this
afternoon. Winds over the bay are onshore 5 kts or less. Winds over
the northern coastal waters are E/NE 5-10 kts and S/SW 5-10 over the
southern coastal waters. Waves in the bay 1-2 ft and seas 2-3 ft.
Scattered thunderstorms this afternoon and evening may result in
brief gusty winds but would be handled with MWS/SMW's.
Winds Wednesday through Friday will generally be S/SW 5-15 kts.
Waves in the bay continue 1-2 ft. Seas 2-3 ft Wednesday and Thursday
and 2-4 ft on Friday. A front approaches the area from the north and
crosses a portion of the area Friday into Saturday. Scattered
afternoon/evening convection possible each day Wednesday through
Friday.
&&
.CLIMATE...
As of 540 PM EDT Monday...
Hot weather conts through Thursday. We broke a record at ORF today
and managed to tie/break a couple of records on Sunday, and Wallops
did set a record Monday, and ORF set a record high min of 82F on Mon.
Otherwise, no additional records set/tied at SBY/RIC/ECG Monday.
* High of 100 was observed at ORF Monday, after a high of 102
on Sunday.
* Last time 2 consecutive days of 100F+ occurred:
* at Norfolk was 7/21-7/22/2019
* Last time a min of 80F+ occurred:
* at RIC: 7/6/2012
* at ORF: 7/22/2019 (Occurred Monday)
* at SBY: 7/21/2019
* at ECG: 7/21/2019
* Record Highs for Tue 7/21:
* Site
* RIC: 104 (1930)
* ORF: 102 (2020)
* SBY: 106 (1930)
* ECG: 102 (1987)
* Record High Mins for today/Tue 7/21:
* Site
* RIC: 77 (1930)
* ORF: 80 (2019)
* SBY: 80 (2019)
* ECG: 80 (2019)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT Wednesday for MDZ021>024.
NC...Heat Advisory until 8 PM EDT Wednesday for NCZ012>017-030>032-
102.
VA...Heat Advisory until 8 PM EDT Wednesday for VAZ048-060>062-
064>069-075>090-092-093-095>100-509>525.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...MPR
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...MPR
MARINE...CMF
CLIMATE...AKQHazardous weather outlook, Jul 21, 2:32 PM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 232 PM EDT Tue Jul 21 2020 MDZ021>024-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-221845- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 232 PM EDT Tue Jul 21 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, localized flash flooding will be possible this afternoon and evening from slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-221845- Maryland Beaches- 232 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...This afternoon and tonight. Localized heavy rainfall will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 10:22 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1022 PM EDT Tue Jul 21 2020
VAZ080-081-088-220300-
Prince George-Dinwiddie-Sussex-
1022 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT PRINCE GEORGE...NORTHEASTERN
SUSSEX AND NORTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF
PETERSBURG...
At 1021 PM EDT, a strong thunderstorm was located near Petersburg,
moving east at 20 mph.
Wind gusts to around 40 mph will be possible with this storm.
This storm will be near...
Carson around 1030 PM EDT.
Prince George around 1050 PM EDT.
Disputanta around 1100 PM EDT.
Other locations impacted by this storm include New Bohemia,
Petersburg Airport, Newville, Richard Bland College, Templeton,
Burgess, Addison, Reams, Prince George Golf and Petersburg National
Battlefield.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3721 7757 3727 7708 3717 7709 3711 7716
3710 7715 3710 7711 3708 7710 3696 7711
3702 7762
TIME...MOT...LOC 0221Z 270DEG 16KT 3712 7747
BROWNSpecial weather statement, Jul 21, 10:41 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1041 PM EDT Tue Jul 21 2020
VAZ081-082-220300-
Charles City-Prince George-
1041 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHARLES CITY AND
NORTHEASTERN PRINCE GEORGE COUNTIES...
At 1039 PM EDT, a strong thunderstorm was located over Adkins Store,
or over Charles City, moving east at 25 mph.
Wind gusts of 40 to 50 mph are possible with this storm. Winds will
increase with the passage of a gust front before any rain arrives.
Locations impacted include...
Hopewell, Charles City, Holdcroft, Adkins Store, Ruthville,
Garysville, Jordans Point, Taylors Corner, Chickahominy Shore,
Wayside, Brandon, Jordan Point Country Club, Barnetts, New Hope and
Roaches Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3736 7724 3741 7708 3741 7700 3742 7698
3740 7696 3741 7694 3738 7694 3740 7693
3740 7691 3724 7698 3723 7702 3721 7701
3725 7727
TIME...MOT...LOC 0239Z 279DEG 21KT 3736 7712
EISpecial weather statement, Jul 21, 10:48 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1048 PM EDT Tue Jul 21 2020
VAZ078-084>086-089-090-523-524-220330-
Mathews-Surry-Middlesex-Newport News-Lancaster-York-Gloucester-James
City-
1048 PM EDT Tue Jul 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
SOUTHEASTERN MIDDLESEX...YORK...NORTHWESTERN MATHEWS...EAST CENTRAL
SURRY...SOUTHEASTERN JAMES CITY AND SOUTHEASTERN LANCASTER
COUNTIES...THE NORTHERN CITY OF NEWPORT NEWS AND THE CITY OF
WILLIAMSBURG...
At 1048 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Glenns to near Gloucester Courthouse to
York Terrace. Movement was northeast at 15 mph.
Wind gusts in excess of 30 mph and rainfall amounts of around 1 inch
are possible with these storms.
Locations impacted include...
Newport News, Williamsburg, Gloucester Courthouse, Queens Lake,
Virginia Institute For Marine Sciences, Gloucester Point, College Of
William And Mary, Deltaville, White Stone, Busch Gardens, Hayes,
Saluda, Carver Gardens, Kings Point, Wicomico, Achilles, York
Terrace, Lee Hall, Hartfield and Grove.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3715 7648 3713 7667 3714 7667 3712 7682
3718 7678 3719 7676 3720 7677 3739 7667
3746 7667 3746 7666 3748 7665 3753 7667
3759 7666 3767 7634 3766 7634 3765 7636
3765 7634 3749 7632
TIME...MOT...LOC 0248Z 237DEG 14KT 3756 7660 3743 7658 3726 7668
EILocal storm report, Jul 21, 10:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1056 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 1 SE GLENDALE 37.43N 77.23W
07/21/2020 E0.88 INCH HENRICO VA PUBLIC
&&
EISpecial weather statement, Jul 21, 10:57 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1057 PM EDT Tue Jul 21 2020
VAZ068-080-513-514-220330-
Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield (Including
Col. Heights)-
1057 PM EDT Tue Jul 21 2020
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CHESTERFIELD...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES...
At 1056 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Moseley to near
Mannboro. Movement was east at 10 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of up to 1 inch are possible with these storms.
These storms will be near...
Chester, Sutherland and Chesterfield Court House around 1130 PM
EDT.
Other locations impacted by these storms include Pocahontas State
Park, Church Road, Petersburg Airport, Beach, Winterpock, Addison,
Ammon, Centralia and Chesterfield.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3737 7781 3740 7740 3712 7752 3719 7780
3720 7783 3721 7788
TIME...MOT...LOC 0256Z 270DEG 9KT 3734 7768 3723 7774
BROWNSpecial weather statement, Jul 21, 11:29 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1129 PM EDT Tue Jul 21 2020
VAZ078-084>086-089-090-518-520-523>525-220415-
Mathews-Hampton/Poquoson-Surry-Middlesex-Eastern King William-Newport
News-Lancaster-Eastern King and Queen-York-Gloucester-James City-
1129 PM EDT Tue Jul 21 2020
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT MIDDLESEX...
YORK...EASTERN JAMES CITY...GLOUCESTER...SOUTHEASTERN KING AND
QUEEN...MATHEWS...SOUTHEASTERN KING WILLIAM...EAST CENTRAL SURRY AND
SOUTHWESTERN LANCASTER COUNTIES...THE CITY OF POQUOSON...THE CITY OF
HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...
At 1128 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Little Plymouth to near Gloucester
Courthouse to 6 miles southeast of Scotland. Movement was east at 15
mph.
Wind gusts in excess of 30 mph, frequent lightning, and rainfall
rates of 1 to 2 inches per hour are possible with these storms.
Locations impacted include...
Newport News, Hampton, Williamsburg, Mathews, Gloucester Courthouse,
West Point, Urbanna, Langley AFB, Queens Lake, Gloucester Point, King
And Queen Court House, Virginia Institute For Marine Sciences,
Deltaville, College Of William And Mary, Christopher Newport
University, Patrick Henry Field, Seaford, Northampton, White Stone
and Hayes.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3728 7625 3727 7629 3731 7634 3721 7635
3718 7630 3700 7639 3704 7666 3714 7667
3706 7670 3704 7675 3705 7685 3719 7676
3721 7678 3739 7670 3746 7676 3748 7675
3771 7699 3774 7655 3754 7625 3738 7620
TIME...MOT...LOC 0328Z 275DEG 14KT 3767 7680 3744 7647 3711 7672
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:00 PM EDT | Special Weather Statement | AKQ | Goochland | 30 min |
| Jul 21, 8:10 PM EDT | Special Weather Statement | AKQ | Westmoreland | 50 min |
| Jul 21, 8:16 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Richmond, Westmoreland | 27 min |
| Jul 21, 8:26 PM EDT | Special Weather Statement | AKQ | Accomack | 64 min |
| Jul 21, 8:50 PM EDT | Special Weather Statement | AKQ | Westmoreland | 25 min |
| Jul 21, 9:39 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Hanover, Henrico, City of Colonial Heights, City of Hopewell and 2 more | 51 min |
| Jul 21, 10:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent | 45 min |
| Jul 21, 10:22 PM EDT | Special Weather Statement | AKQ | Prince George, City of Petersburg | 38 min |
| Jul 21, 10:41 PM EDT | Special Weather Statement | AKQ | Charles City | 19 min |
| Jul 21, 10:48 PM EDT | Special Weather Statement | AKQ | Gloucester, Middlesex, City of Williamsburg | 42 min |
| Jul 21, 10:57 PM EDT | Special Weather Statement | AKQ | Chesterfield | 33 min |
| Jul 21, 11:27 PM EDT | Areal Flood Advisory | AKQ | Gloucester | 10 min |
| Jul 21, 11:29 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Middlesex, York, City of Newport News, City of Williamsburg | 46 min |
| Jul 21, 11:40 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan | 50 min |
| Jul 21, 11:45 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Williamsburg | 12 min |
| Jul 21, 11:57 PM EDT | Flash Flood Warning | AKQ | James City, York, City of Williamsburg | 3 hr |
| Jul 22, 12:15 AM EDT | Special Weather Statement | AKQ | Surry, City of Newport News | 45 min |
| Jul 22, 12:42 AM EDT | Special Weather Statement | AKQ | Chesterfield, Cumberland, Powhatan, City of Richmond | 48 min |
| Jul 22, 1:07 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Hopewell, City of Richmond | 3 hr |
| Jul 22, 1:17 AM EDT | Special Weather Statement | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg | 43 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | AKQ | Louisa | 46 min |
| Jul 22, 3:23 PM EDT | Special Weather Statement | AKQ | Louisa | 37 min |
| Jul 22, 4:05 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 55 min |
| Jul 22, 4:40 PM EDT | Special Weather Statement | AKQ | Caroline | 65 min |
| Jul 22, 4:59 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Hanover, Louisa and 4 more | 61 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland | 50 min |
| Jul 22, 5:46 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Westmoreland | 59 min |
| Jul 22, 6:18 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 42 min |
| Jul 22, 6:55 PM EDT | Special Weather Statement | AKQ | City of Richmond | 50 min |
| Jul 22, 7:00 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 45 min |
| Jul 22, 7:03 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 22, 7:20 PM EDT | Special Marine Warning | AKQ | 55 min |
Nearby
Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.